RailsConf 2010 Schedule

Below are the confirmed and scheduled talks at RailsConf 2010 (schedule subject to change).

Customize Your Own Schedule

Create your own RailsConf schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend by clicking on the calendar icon [calendar icon] next to each listing. Then click on "personal schedule" below and get your own customized schedule generated.

Topics

Ballroom I
Add The Rails 3 Ropes Course to your personal schedule
9:00am The Rails 3 Ropes Course Gregg Pollack (Envy Labs), Nathaniel Bibler (Envy Labs), Thomas Meeks (Envy Labs), Jacob Swanner (Envy Labs)
Add Rails 3 Deep Dive to your personal schedule
1:30pm Rails 3 Deep Dive Jeremy McAnally (Arcturo)
Ballroom II
Add Acceptance Testing with Cucumber to your personal schedule
9:00am Acceptance Testing with Cucumber David Chelimsky (DRW Trading), Aslak Hellesøy (Bekk Consulting AS)
Add Mobile App Development with iPhone/iPad and Rails to your personal schedule
1:30pm Mobile App Development with iPhone/iPad and Rails Mike Clark (The Pragmatic Studio)
Room 307 - 308
Add Avoiding and Fixing Rails AntiPatterns to your personal schedule
9:00am Avoiding and Fixing Rails AntiPatterns Chad Pytel (thoughtbot, inc.), Tammer Saleh (Engine Yard)
Add Get Lean: Slimming Down with Rails to your personal schedule
1:30pm Get Lean: Slimming Down with Rails Marty Haught (Haught Codeworks)
Room 309- 310
Add Git Immersion to your personal schedule
9:00am Git Immersion Jim Weirich (Neo Innovation)
Room 303
Add BohConf to your personal schedule
9:00am Event
BohConf
8:00am Continental Breakfast
Room: Ballroom Foyer
12:30pm Lunch
Room: Exhibit Hall B
5:00pm Dinner Break
Room: On Your Own
Add Birds of a Feather Sessions (BoFs) - Monday to your personal schedule
7:00pm Birds of a Feather
Room: See BoF Schedule for Locations
Birds of a Feather Sessions (BoFs) - Monday
9:00am-12:30pm (3h 30m) Tutorial
The Rails 3 Ropes Course
Gregg Pollack (Envy Labs) et al
For this ropes course, members of the Envy Labs team will march you through the core concepts of Rails 3 while taking you through the development of a new Rails application. At the end of this course you will come away with a better understanding what’s new in Rails 3, and equally as important, what has changed since Rails 2.
1:30pm-5:00pm (3h 30m) Tutorial
Rails 3 Deep Dive
Jeremy McAnally (Arcturo)
This workshop will tour through a number of advanced, in-depth topics on Rails 3. We'll look take a tour of many of the new additions to Rails 3, talk about how to exploit Rails' new focus on Rack to your advantage, dig around in the source to really understand how many of the pieces work, and take a look at how to bring some common, advanced patterns used in Rails 2.x into the world of Rails 3.
9:00am-12:30pm (3h 30m) Tutorial
Acceptance Testing with Cucumber
David Chelimsky (DRW Trading) et al
Cucumber is all the rage these days, but many developers struggle to understand how and when to use it. It is designed to be an Acceptance Testing tool in the context of BDD, but that explanation tends to bring up even more questions.
1:30pm-5:00pm (3h 30m) Tutorial
Mobile App Development with iPhone/iPad and Rails
Mike Clark (The Pragmatic Studio)
I find myself living in two worlds these days. On one hand, I'm a web programmer building centralized applications mostly with Rails. On the other hand, I'm an iPhone/iPad developer creating mobile applications. My mobile apps live in my pocket and on my tablet; my web apps live on the 'net and in the cloud.
9:00am-12:30pm (3h 30m) Tutorial
Avoiding and Fixing Rails AntiPatterns
Chad Pytel (thoughtbot, inc.) et al
As experienced Rails consultants, and authors of the upcoming Rails AntiPatterns book, Chad Pytel and Tammer Saleh have seen their fair share of terrible code. This workshop is best suited for developers already familiar with Ruby on Rails. Participants should bring their laptops, setup for Ruby on Rails development, and any code they wish to share.
1:30pm-5:00pm (3h 30m) Tutorial
Get Lean: Slimming Down with Rails
Marty Haught (Haught Codeworks)
Many tenets of agile development have been present in the Rails ecosystem from the beginning. There has been a evolution of practices stemming from Lean principles in the software world, especially in the realm of startups. This tutorial will focus on these techniques and approaches and how they can be applied to the Rails stack to make your development more focused and efficient.
9:00am-12:30pm (3h 30m) Tutorial
Git Immersion
Jim Weirich (Neo Innovation)
Git is a wonderful distributed source control tool with a reputation for being hard to learn. This workshop will sidestep the hard to learn reputation by explaining git in an easy to learn, bottom-up approach; and then reinforcing that lesson by immersing the attendee into a number of practical hands-on applications of git.
1:30pm-5:00pm (3h 30m) Tutorial
Contributing to OSS - The 8 Steps for Fixing Other People’s Code
Dr. Nic Williams (Stark & Wayne)
What's the best way to prepare for a wonderful RailsConf 2010? There is nothing better than meeting other open source hackers and learn their way. This workshop will get you started in Open Source development and give you a great chance to meet and bond with other Open Source developers and give you a wonderful kick start into RailsConf and beyond.
9:00am-9:00pm (12h) Event
BohConf
BohConf is the official RailsConf 2010 unconference. At BohConf, we're going to get our hands dirty writing code and sharing ideas in an open and free-form environment. It is free and will run alongside RailsConf in the convention center.
8:00am-9:00am (1h)
Break: Continental Breakfast
12:30pm-1:30pm (1h)
Break: Lunch
5:00pm-7:00pm (2h)
Break: Dinner Break
7:00pm-10:00pm (3h) Event
Birds of a Feather Sessions (BoFs) - Monday
Birds of a Feather (BoF) sessions provide face to face exposure to those interested in the same projects and concepts. BoFs can be organized for individual projects or broader topics (best practices, open data, standards). BoFs are entirely up to you. We post your topic online and onsite and provide the space and time. You provide the engaging topic.
co-presented by Ruby Central, Inc. O'Reilly
  • Engine Yard
  • Heroku
  • 8th Light
  • Blue Box Group
  • InfoEther
  • JetBrains
  • New Relic
  • Open Hosting
  • Rhomobile
  • WyeWorks
  • Linux Pro Magazine
  • Chargify

Sponsorship Opportunities

For information on exhibition and sponsorship opportunities at RailsConf, contact Yvonne Romaine at yromaine@oreilly.com.

Download the RailsConf Sponsor/Exhibitor Prospectus

Media Partner Opportunities

For information on trade opportunities with O'Reilly conferences or contact mediapartners@ oreilly.com

Program Ideas

Send us your suggestions for speakers, topics, and activities to rails-idea@oreilly.com.

Press and Media

For media-related inquiries, contact Maureen Jennings at maureen@oreilly.com.

RailsConf Newsletter

To stay abreast of conference news please sign up for the RailsConf newsletter (login required)

Contact Us

View a complete list of RailsConf 2010 contacts.